MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; ARTERIAL EXTENSION SET

ANGIODYNAMICS ANGIODYNAMICS; ARTERIAL EXTENSION SET
Catalog Number H965907030501
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 08/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device from the reported event has been returned to angiodynamics.The investigation is on-going, and upon completion, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6), blue non-vented port protector cap connected to stopcock end port fitting should have been a vented white port protector cap.The non-vented cap possibly compromises a sterile pathway for this device during the sterilization process.This one unit was found during 100% incoming inspection at the distributor and had not been distributed to a hospital.
 
Additional Manufacturer Narrative
The device history records for the reported packaging lot were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly and performance specifications.The july 2019 angiodynamics complaint report was reviewed for the stopcock/manifold product family and the failure mode "cap incorrectly/constructed/assembled." no adverse trends were indicated.Based on the returned sample and attached pictures supplied from the customer, the customer's complaint of "1 package had port protectors attached incorrectly on stopcock " is deemed confirmed.The root cause for the incorrectly assembled cap is that responsible employees failed to properly attach the components and verify the proper attachments per the specification drawing and packaging procedures.Packages are 100% visualized for this type of non-conformance per manufacturing procedures, and recent updates have been performed to provide awareness and guidance regarding the orientation of device handles and placement of vented/non-vented caps in regards to sterile gas pathways through the device.The employees who packaged the affected lot did not identify the non-conforming unit during their inspections.These employees have been re-trained on the appropriate procedures.Additional corrective action is on-going to replace non-vented caps with vented caps on this and similar device styles.((b)(4)).

Brand Name
ANGIODYNAMICS
Common Device Name
ARTERIAL EXTENSION SET
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8964613
Report Number1317056-2019-00117
Device Sequence Number13991064
Product Code DQO
UDI-Device IdentifierH965907030501
UDI-PublicH965907030501
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberH965907030501
Device Lot Number5479539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1